Alert archive / New York / Flash Flood Warnings in 2010

Flash Flood Warning 3, NWS New York, NY

July 10, 2010Nassau County, Suffolk County, New York

NWS New York, NY issued this flash flood warning at Jul 10, 2010, 1:41 PM EDT for Nassau County, Suffolk County, New York. It was in force for 2 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2010, 1:41 PM EDT (17:41 UTC)
Expired
Jul 10, 2010, 3:45 PM EDT
In force
2 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Nassau County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 60 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 2:22 PM EDTFLASH FLOOD3 Ene Hempstead, NYCAR STRANDED IN APPROXIMATELY 2 FEET OF WATER ON WESTBOUND HEMPSTEAD TURNPIKE AND CARMAN AVENUE.
Jul 10, 2:30 PM EDTFLASH FLOODLevittown, NYCAR STRANDED IN FLOOD WATERS APPROXIMATELY 2 FEET HIGH ON HYACINTH ROAD.
Jul 10, 2:35 PM EDTFLASH FLOOD3 Ene Hempstead, NYCAR STRANDED IN APPROXIMATELY 2 FEET OF WATER ON WESTBOUND HEMPSTEAD TURNPIKE AND CARMAN AVENUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2010-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 462 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2010-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
462 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WGUS51 KOKX 101741
FFWOKX
NYC059-103-101945-
/O.NEW.KOKX.FF.W.0003.100710T1741Z-100710T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
141 PM EDT SAT JUL 10 2010

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL NASSAU COUNTY IN SOUTHEAST NEW YORK...
  WESTERN SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 345 PM EDT...

* AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL OF 2 TO 3 INCHES HAD ALREADY OCCURRED ALONG A LINE FROM 
FROM NEAR WESTBURY TO FARMINGDALE...AND ADDITIONAL RAINFALL AMOUNTS 
OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 4065 7370 4073 7371 4075 7370 4076 7371
      4080 7371 4086 7326 4072 7322 4070 7324

$$

GOODMAN
1 follow-up statement
045 
WGUS71 KOKX 101850
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
250 PM EDT SAT JUL 10 2010

NYC059-103-101945-
/O.CON.KOKX.FF.W.0003.000000T0000Z-100710T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUFFOLK NY-NASSAU NY-
250 PM EDT SAT JUL 10 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR
CENTRAL NASSAU AND WESTERN SUFFOLK COUNTIES...

THUNDERSTORMS OVER THE WARNED AREA HAVE WEAKENED...BUT AN URBAN 
FLASH FLOOD THREAT FROM RUNOFF STILL EXISTS. AT 222 PM...A TRAINED 
SPOTTER REPORTED A CAR STRANDED IN DEEP WATER NEAR HEMPSTEAD...SOUTH 
OF THE AREA OF HEAVIEST RAIN PER NATIONAL WEATHER SERVICE 
DOPPLER RADAR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 4065 7370 4073 7371 4075 7370 4076 7371
      4080 7371 4086 7326 4072 7322 4070 7324

$$

GOODMAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 12:10 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 10, 12:10 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1210 PM EDT SAT JUL 10 2010

.SYNOPSIS...
A COLD FRONT WILL SLOWLY CROSS THE TRI-STATE THROUGH TONIGHT...
THEN STALL OUT JUST OFFSHORE SUNDAY. WEAK HIGH PRESSURE BUILDS IN
FROM THE WEST SUNDAY NIGHT AND THEN MOVES EAST ON MONDAY. A COLD
FRONT APPROACHES FROM THE WEST TUESDAY INTO TUESDAY NIGHT...THEN
SLOWLY CROSSES THE AREA FROM WEDNESDAY INTO THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
OCCASIONAL SHRA/CHANCE OF TSRA WITH LOCALLY HEAVY RAINFALL WILL
CONTINUE THROUGH THIS AFTERNOON IN RESPONSE TO DEPARTING RIGHT
REAR QUADRANT AND APPROACHING LEFT FRONT QUADRANT OF TWO DISTINCT
JET STREAKS...SEVERAL DISTINCT 500 AND 700 HPA VORTICITY MAXIMUMS
CROSSING THE TRI-STATE...ALONG WITH AN APPROACHING COLD FRONT
ACTING ON A VERY HUMID AIRMASS AHEAD OF IT. REFER TO THE HYDROLOGY
SECTION OF THE AFD FOR DETAILS ON RAINFALL AMOUNTS AND FLOOD THREAT.

PREVIOUS TEMPERATURE FORECAST IS GENERALLY ON TRACK WITH HIGHS
MAINLY IN THE UPPER 70S-LOWER 80S.

THERE IS A HIGH RISK OF RIP CURRENTS TODAY DUE TO SE SWELLS AND
ROUGH SURF.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
SHORTWAVE AXIS PIVOTS TOWARDS THE REGION TONIGHT WITH THE COLD FRONT
SLIDING EAST OF THE REGION. A WEAK LOW PRESSURE WAVE IS EXPECTED TO
DEVELOP ALONG THE FRONT OFF THE MID ATLANTIC AS SOUTHERN STREAM
JET ENERGY APPROACHES...AND TRACK TO JUST SOUTHEAST OF THE AREA
TONIGHT. IT APPEARS THE BEST INSTABILITY/MOISTURE AXIS WILL BE
SHUNTED SE OF THE LOW...SO NOT LOOKING FOR WIDESPREAD HEAVY
SHOWER/TSRA ACTIVITY TONIGHT. EXPECTING SHOWER ACTIVITY TO TAPER
OFF FROM W TO E TONIGHT.

LOW PRESSURE TRACKS NE OF THE AREA ON SUNDAY...BUT ISOLATED TO
SCATTERED SHRA/TSRA ARE STILL POSSIBLE SUNDAY AFTERNOON AS LOW-
MID LEVEL TROUGH AXIS PIVOTS THROUGH...WITH BEST CHANCE OVER
EASTERN ZONES WITH MOISTURE POOLING. ABOVE SEASONABLE TEMPS(
UPPER 80S TO AROUND 90) EXPECTED ACROSS WESTERN 1/2 OF REGION WITH
OFFSHORE FLOW TO START THE DAY AND WARM TEMPS ALOFT. EASTERN ZONES
WILL BE CLOSER TO SEASONABLE (LOWER TO MID 80S) WITH MORE CLOUD
COVER IN VICINITY OF SURFACE TROUGH.

DRYING CONDITIONS EXPECTED SUNDAY NIGHT AND MONDAY AS THE
LOW-MID LEVEL TROUGH DEPARTS AND WEAK HIGH PRESSURE BUILDS IN.
PARTIAL SUNSHINE ON MONDAY AND RETURN FLOW WILL HAVE TEMPS RISING
INTO THE LOWER 90S ACROSS CITY/INTERIOR. AFTERNOON SEA BREEZES ALONG
COASTAL SECTIONS WILL HOLD TEMPS IN THE MID TO UPPER 80S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
UNSETTLED...WARM...AND MUGGY CONDITIONS WILL BE PERSISTENT NEXT
WEEK. A WEAK WARM FRONT WILL BRING THE CHANCE OF SHOWERS AND
THUNDERSTORMS ON MONDAY NIGHT AND TUESDAY...ESPECIALLY OVER THE
LOWER HUDSON VALLEY AND NORTHEAST NEW JERSEY. TEMPERATURES ON MONDAY
WILL BE SEASONABLE...WITH HIGHS RANGING FROM THE LOWER TO UPPER 80S.

A BETTER CHANCE OF RAIN ARRIVES ON TUESDAY NIGHT AND WEDNESDAY...AS
A LOW PRESSURE SYSTEM SLOWLY APPROACHES FROM THE WEST. THE EXACT
TIMING OF PRECIP WILL BE DICTATED BY THE LOCATION OF SURFACE
BOUNDARIES AND MID-LEVEL SHORTWAVES...SO WILL MAINTAIN CHANCE POPS
FOR NOW MID-WEEK. HIGH TEMPERATURES OVER THE REMAINDER OF THE WORK
WEEK WILL CONTINUE IN THE MIDDLE TO UPPER 80S. A LINGERING SHOWER
OR THUNDERSTORM IS POSSIBLE ON THURSDAY AND FRIDAY IN ASSOCIATION
WITH AN INVERTED SURFACE TROUGH.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
A SLOW MOVING FRONTAL SYSTEM MOVING ACROSS THE TERMINALS THIS
AFTERNOON INTO EARLY THIS EVENING THIS WILL PRODUCE OCNL MVFR
CIGS...WITH IFR CONDITIONS POSSIBLE IN ANY BRIEF HEAVY DOWNPOURS.
HIGHLY UNSTABLE TROPICAL AIRMASS...THUS WILL CARRY A CB IN THE
TAFS THROUGHOUT THE DAY.

AS FOR WINDS...ERRATIC WILL BEST DESCRIBE THE WINDS THIS
AFTERNOON AS BOUNDARIES FROM UPSTREAM CONVECTION AND A SURFACE
TROUGH MOVE ACROSS THE AREA. A DEFINITIVE WIND SHIFT TO THE NW
WILL NOT TAKE PLACE UNTIL THIS EVENING.

GREATEST UNCERTAINTY IS IN HOW EXTENSIVE CONVECTION WILL BE ACROSS
THE TERMINALS AND TIMING. THE MID AFTERNOON SEEMS TO BE THE BEST
TIME FOR CONVECTION ACROSS THE NYC TERMINALS. REGARDLESS...THERE
WILL BE IMPACTS EVEN IF NOT RIGHT AT THE TERMINALS.

OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY...

TONIGHT...TSTMS AND SUB-VFR CONDITIONS POSSIBLY LINGERING EARLY.

SUNDAY...VFR. ISOLATED AFTERNOON TSTM POSSIBLE.

MON...VFR.

TUE-WED...PERIODS OF SUB-VFR POSSIBLE WITH ONSHORE
FLOW REDEVELOPING.

&&

.MARINE...
WITH BUOYS 44025 AND 44017 REPORTING 5 FT SEAS...AND THE HUDSON
CANYON BUOY HAVING SEAS OF 6 FT...ALL PRIMARILY DUE TO SE
SWELL...AND WAVE WATCH REFLECTING CONTINUATION OF THE SWELLS
THROUGH AT LEAST TONIGHT...HAVE ISSUED A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS FOR ALL COASTAL OCEAN ZONES THROUGH TONIGHT. WILL
LOOK AT POSSIBLY EXTENDING INTO SUNDAY OR SUNDAY NIGHT LATER THIS
AFTERNOON.

LIGHT SOUTH WINDS AHEAD OF A COLD FRONT WILL SWING AROUND TO THE
NORTH TONIGHT BEHIND THE FRONT...THEN SOUTHWEST ON MONDAY.

SUB-SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED MONDAY THROUGH
WEDNESDAY...WITH SOUTH SWELLS BUILDING WAVES OF 2 TO 4 FT ACROSS THE
OCEAN WATERS. WINDS WILL GENERALLY BE 10 TO 15 KT. SEA BREEZES ARE
EXPECTED TO DEVELOP WITH WARM TEMPERATURES OVER LAND AND LIGHT
PREVAILING FLOW.

&&

.HYDROLOGY...
THERE IS THE POTENTIAL FOR FROM 1 TO 2 INCHES OF RAINFALL ON
AVERAGE ACROSS THE TRI-STATE THROUGH TONIGHT...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE. HIGHEST AMOUNTS GENERALLY ARE EXPECTED ACROSS
WESTERN PORTIONS OF THE LOWER HUDSON VALLEY AND INTERIOR PORTIONS
OF NE NJ...WITH LOWEST AMOUNTS GENERALLY EXPECTED ACROSS SE
CT/AND THE TWIN FORKS.

PRECIPITABLE WATERS AROUND 2 INCHES TODAY INTO THIS EVENING AHEAD
OF AN APPROACHING COLD FRONT WILL HAVE NUMEROUS SHOWERS AND
EMBEDDED TSTMS DEVELOPING. THERE IS THE POTENTIAL FOR LOCALLY
HEAVY RAINFALL...WITH RAINFALL RATES UP TO 2 INCHES PER HOUR
POSSIBLE. THIS...COUPLED WITH THE POTENTIAL FOR TRAINING...COULD
PRODUCE LOCALIZED FLOODING...ESPECIALLY OF URBAN AND POOR DRAINAGE
AREAS.

SCATTERED CONVECTIVE ACTIVITY IS POSSIBLE SUNDAY WITH LOCALIZED
HEAVY DOWNPOURS...THEN DRY WEATHER INTO THE START OF THE NEW WORK
WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT SUNDAY
     FOR ANZ350-353-355.

&&

SYNOPSIS...NV
NEAR TERM...MALOIT
SHORT TERM...NV
LONG TERM...SCOLARA/NV
AVIATION...DW
MARINE...MALOIT/NV/FIG
HYDROLOGY...MALOIT/NV
Hazardous weather outlook, Jul 10, 5:29 AM EDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
529 AM EDT SAT JUL 10 2010

CTZ005>012-NJZ002>006-011-NYZ067>074-078-079-110930-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-
529 AM EDT SAT JUL 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT...WHICH
COULD PRODUCE LOCALIZED FLASH FLOODING...ESPECIALLY OF URBAN AND
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NYZ075>077-080-081-110930-
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
529 AM EDT SAT JUL 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT...WHICH
COULD PRODUCE LOCALIZED FLASH FLOODING...ESPECIALLY OF URBAN AND
POOR DRAINAGE AREAS.

LONG PERIOD SOUTHEASTERLY SWELLS WILL CREATE ROUGH SURF AND A
HIGH RISK OF RIP CURRENTS TODAY AT THE ATLANTIC OCEAN FACING
BEACHES. PLEASE CHECK WITH LIFEGUARDS BEFORE ENTERING THE
WATER...AND DO NOT SWIM IN UNSUPERVISED AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ330-335-338-340-345-350-353-355-110930-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
529 AM EDT SAT JUL 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 10, 11:10 AM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1110 AM EDT SAT JUL 10 2010

CTZ005-009-NYZ070-101615-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-SOUTHERN FAIRFIELD-
1110 AM EDT SAT JUL 10 2010

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND WESTCHESTER
COUNTIES...

AT 1105 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BEDFORD...OR 7 MILES EAST OF MOUNT
KISCO...AND MOVING EAST AT 15 MPH.

THIS STORM WILL BE...
  NEAR RIDGEFIELD BY 1130 AM.
  NEAR GEORGETOWN BY 1145 AM.
  NEAR WILTON BY 1150 AM.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF 2 TO 3 INCHES AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4133 7332 4114 7333 4118 7370 4129 7369

GOODMAN
Special weather statement, Jul 10, 11:22 AM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1122 AM EDT SAT JUL 10 2010

NYZ078-079-101615-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-
1122 AM EDT SAT JUL 10 2010

...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...

AT 1117 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CENTEREACH...AND MOVING NORTHEAST AT 15
MPH.

THIS STORM WILL BE...
  NEAR PORT JEFFERSON BY 1130 AM.
  NEAR MOUNT SINAI BY 1135 AM.
  NEAR ROCKY POINT BY 1150 AM.
  4 MILES NORTHWEST OF WADING RIVER BY 1205 PM.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 TO 3 INCHES AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4085 7320 4097 7306 4097 7290 4097 7283
      4097 7277 4099 7269 4098 7265 4099 7262
      4101 7258 4101 7256 4082 7303 4081 7315

GOODMAN
Special weather statement, Jul 10, 1:30 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
130 PM EDT SAT JUL 10 2010

NYZ077-101830-
NASSAU-
130 PM EDT SAT JUL 10 2010

...STRONG THUNDERSTORM WILL IMPACT EASTERN NASSAU COUNTY...

AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HICKSVILLE...OR NEAR LEVITTOWN...AND MOVING
NORTHEAST AT 5 MPH.

THIS STORM WILL BE...
  NEAR HICKSVILLE BY 135 PM.
  NEAR PLAINVIEW BY 210 PM.
  NEAR SYOSSET BY 215 PM.
  NEAR WOODBURY BY 230 PM.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4075 7366 4085 7346 4084 7345 4071 7343
      4067 7359

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 5:15 AM EDTCoastal Flood StatementOKXKings, Suffolk16 hr
Jul 10, 5:33 AM EDTAreal Flood AdvisoryOKXOrange3 hr
Jul 10, 7:48 AM EDTAreal Flood AdvisoryOKXOrange, Rockland3 hr
Jul 10, 10:39 AM EDTAreal Flood AdvisoryOKXSuffolk2 hr
Jul 10, 11:02 AM EDTAreal Flood AdvisoryOKXOrange118 min
Jul 10, 11:22 AM EDTSpecial Weather StatementOKXSuffolk53 min
Jul 10, 11:37 AM EDTAreal Flood AdvisoryOKXSuffolk113 min
Jul 10, 11:54 AM EDTSmall Craft Advisory for Hazardous SeasOKX47 hr
Jul 10, 1:20 PM EDTAreal Flood AdvisoryOKXNassau, Suffolk48 min
Jul 10, 1:30 PM EDTSpecial Weather StatementOKXNassau60 min
Jul 10, 3:29 PM EDTAreal Flood AdvisoryOKXSuffolk41 min
Jul 10, 3:45 PM EDTAreal Flood AdvisoryOKXSuffolk90 min

Nearby

Flash Flood Warnings in New York, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.